MAUDE Adverse Event Report: SYNTHES GMBH CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS; EXTRACTOR

SYNTHES GMBH CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS; EXTRACTOR
Catalog Number 309.51
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent removal surgery to remove the va locking hand system.The original procedure was performed on an unknown date.During the removal surgery, while using the extract-screw in question, the surgeon experienced difficulty in removing two (2) va locking screws.The head of the va locking screws were stripped because the extract-screw could not be engaged with the head of the va locking screws.As the screw head had protruded from the plate, he could pull out the two va locking screws while holding the screw head with radio pliers.The removal surgery was successfully completed with a less-than-30-minute delay.No further information is available.This report is for one (1) conical extraction screw for 1.5mm & 2.0mm cortex screws.This is report 1 of 3 for (b)(4).
 
Event or Problem Description
This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 309.510, lot: 9533066, manufacturing site: bettlach, release to warehouse date: 27.Aug.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the extraction screw was received with the reported condition of not proper engaging with locking screws.The visual inspection has shown that the threaded conical part shows signs of use.Some of the thread flanks presents some minor deformation; this wear is consistent with the device¿s use.There are no further damages visible.This wear would not affect the performance of the device.Functional test: the reported issue (not proper engaging with locking screw) could not be reproduced at customer quality without having the mating parts.Dimensional inspection: the extraction screw conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities noted.Document/specification review: the review of the manufacturing documents has shown that with stainless steel (hardened and tempered) the correct material was used and that the hardness was within the specification.The screw extraction set handling technique was reviewed.The section ¿removal of jammed screws¿ specifies that if the conical extraction screw does not grip, it should be tried to slightly pre-drill the recess and to anchor the conical extraction screw deeper.Summary: the complaint condition is unconfirmed; the mentioned malfunction could not be reproduced without having the mating parts.The review of the production history revealed that this instrument was manufactured in aug 2015 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities noted.No manufacturing related issues that would have contributed to this complaint were found.Concerning the removal of blocked screws we would like to point out that further hints can be found in the screw extraction set handling technique.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10636665
Report Number8030965-2020-07744
Device Sequence Number17056394
Product Code HWB
UDI-Device Identifier07611819018433
UDI-Public(01)07611819018433
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.51
Device Lot Number9533066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer10/22/2020
10/27/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date10/22/2020
11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACT-SCREW CONI F/SCR Ø1.5+2; EXTRACT-SCREW CONI F/SCR Ø1.5+2; EXTRACT-SCREW CONI F/SCR Ø1.5+2; EXTRACT-SCREW CONI F/SCR Ø1.5+2